Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 145, NWS Jacksonville, FL

July 16, 2007Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 16, 2007, 4:39 PM EDT for Nassau County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2007, 4:39 PM EDT (20:39 UTC)
Expired
Jul 16, 2007, 5:30 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 16 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:30 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 16, 2:30 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT MON JUL 16 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY...
VERY CLIMO-LIKE PATTERN EXPECTED THROUGH THURSDAY AS 500MB HIGH
PRESSURE RIDGE OVER THE WRN ATLC WILL BUILD WESTWARD ACRS THE FL
PENINSULA JUST SOUTH OF THE FORECAST AREA. POPS WILL GENERALLY
REMAIN NEAR CLIMO IN THE 30-50% RANGE THIS AFTERNOON AND TUESDAY
THEN FALL INTO THE 20-40% RANGE FOR WED AND THU AS MODELS DO DEPICT
SOME DRIER MID/UPPER LEVEL AIR PUSHING INTO SOME OF THE NERN FL
COUNTIES AS PWATS FALL TO AROUND 1.5. THIS DRY AIR WILL BE THE
MAJOR FORECAST CHALLENGE FOR THE MIDDLE OF THE WEEK FORECAST.
OTHERWISE...MAX TEMPS WILL REMAIN NEAR CLIMO IN THE LOWER TO MID 90S
INLAND AND NEAR 90 AT THE COAST. ATLC COAST SBRZ WILL MOVE INLAND TO
AROUND THE 301 CORRIDOR EACH DAY AND COLLIDE WITH WEST COAST SBRZ
OVER INTERIOR COUNTIES WITH ISOLD SVR WET MICROBURST ACTIVITY
POSSIBLE EACH AFTERNOON AND EVENING.

.LONG TERM...FRIDAY THROUGH MONDAY...
500MB TROF OVER THE ERN U.S. WILL AMPLIFY ONCE AGAIN AND SEND
ANOTHER SURGE OF HIGHER PWAT AIRMASS AROUND 2 INCHES INTO THE
FORECAST AREA THAT WILL LIKELY SEND POPS BACK UP INTO THE 50-70%
RANGE ONCE AGAIN. FOR NOW HAVE CAPPED THEM AROUND 50% UNTIL THIS
SCENARIO UNFOLDS...IT APPEARS AS THOUGH ANOTHER WEEKEND WITH
NUMEROUS SHOWERS/TSTMS IS ON TAP. NEXT MONDAY THE GFS ENSEMBLE RUN
IS STILL ADVERTISING THE 500 MB RIDGE TO START RE-BUILDING OVER OR
JUST NORTH OF THE REGION WITH PSBL DEEPER ELY FLOW TO FOLLOW NEXT
WEEK.

&&

.AVIATION...VFR CONDITIONS WILL BECOME TEMPO MVFR/IFR IN SCATTERED
LATE AFTERNOON AND EVENING THUNDERSTORMS ENDING BY 00Z.

&&

.MARINE...LIGHT S-SE WINDS WITH SEAS 3 FEET OR LESS WILL CONTINUE
THROUGH THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  93  72  93 /  20  50  20  50
SSI  78  88  78  88 /  10  50  20  40
JAX  74  92  74  93 /  10  50  20  40
SGJ  75  90  75  90 /  10  40  10  30
GNV  73  93  73  94 /  30  50  20  40
OCF  73  93  72  94 /  30  50  10  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/ZIBURA/KERNS
Hazardous weather outlook, Jul 16, 4:00 AM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 AM EDT MON JUL 16 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
400 AM EDT MON JUL 16 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL AGAIN INITIATE ALONG THE SEA BREEZE BOUNDARIES
DURING THE LATE MORNING AND EARLY AFTERNOON...WITH ACTIVITY FOCUSING
ACROSS THE INTERIOR DURING THE AFTERNOON. GUSTY WINDS AND FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS. IN
ADDITION...LOCALLY HEAVY DOWNPOURS WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL
GENERALLY INITIATE ALONG THE SEA BREEZE BOUNDARIES DURING THE
LATE MORNING AND EARLY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ

In the hours before

Special weather statement, Jul 16, 2:00 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT MON JUL 16 2007

FLZ020-021-161830-
HAMILTON-SUWANNEE-
200 PM EDT MON JUL 16 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 230 PM EDT...

AT 200 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF NEWBURN...OR 7
MILES SOUTH OF SUWANNEE RIVER STATE PARK...MOVING NORTHEAST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN...BLUE
SPRINGS...WEST LAKE AND SUWANNEE RIVER STATE PARK THROUGH 230 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 16, 2:39 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT MON JUL 16 2007

FLZ024-GAZ150-164-161915-
CHARLTON-NASSAU-WARE-
239 PM EDT MON JUL 16 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...WARE
AND NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 315 PM EDT...

AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 15 MILES SOUTHWEST OF FOLKSTON...OR 13 MILES
SOUTHEAST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD AND
FOLKSTON THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 16, 3:13 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT MON JUL 16 2007

GAZ152-153-164>166-162015-
BRANTLEY-CHARLTON-COASTAL CAMDEN-INLAND CAMDEN-INLAND GLYNN-
313 PM EDT MON JUL 16 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...
BRANTLEY...CAMDEN AND GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 415 PM EDT...

AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES WEST OF TARBORO...OR 12 MILES
NORTHEAST OF FOLKSTON...MOVING EAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...WOODBINE...
COLESBURG AND WAVERLY THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TRABERT
Special weather statement, Jul 16, 4:08 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 PM EDT MON JUL 16 2007

GAZ153-154-165-166-162045-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
408 PM EDT MON JUL 16 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND GLYNN
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM
EDT...

AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF DOVER BLUFF TO 5 MILES EAST OF WOODBINE TO 6 MILES SOUTH OF
COLESBURG...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND WOODBINE...COLESBURG...KINGSLAND...DOVER
BLUFF...HARRIETTS BLUFF...BRUNSWICK...ST. SIMONS...JEKYLL ISLAND AND
HIGH POINT THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TRABERT
Special weather statement, Jul 16, 4:33 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT MON JUL 16 2007

FLZ040-162115-
MARION-
433 PM EDT MON JUL 16 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...

AT 433 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF OCALA AIRPORT...OR 7
MILES NORTHEAST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA
AIRPORT...REDDICK...OCALA...LOWELL AND ANTHONY THROUGH 515 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TRABERT
Special weather statement, Jul 16, 4:36 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT MON JUL 16 2007

FLZ024-162115-
NASSAU-
436 PM EDT MON JUL 16 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM
EDT...

AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF CALLAHAN...MOVING
EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND CALLAHAN AND YULEE THROUGH 515 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 6:09 PM EDTSevere Thunderstorm WarningJAXBradford36 min
Jul 16, 6:43 PM EDTSevere Thunderstorm WarningJAXAlachua47 min
Jul 16, 7:02 PM EDTSevere Thunderstorm WarningJAXBradford, Clay28 min
Jul 16, 7:03 PM EDTSevere Thunderstorm WarningJAXClay42 min
Jul 16, 7:30 PM EDTSevere Thunderstorm WarningJAXMarion45 min
Jul 16, 4:11 PM EDTSevere Thunderstorm WarningJAXCamden49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.